Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Barbara Re: withdrawal symptoms coming off zoloft proud mary

Posted by BarbaraCat on January 15, 2003, at 14:52:42

In reply to Re: Barbara Re: withdrawal symptoms coming off zoloft BarbaraCat, posted by proud mary on January 14, 2003, at 21:43:14

I don't know where these pdocs get their information but it's not from personal experience. It took me about 1 month before I was acclimated to a new SSRI and had the occasional 'swoopies' when I turned my head and an electric shock feeling for the next 3 to 4 months. This is more common than not and I swear nobody out there in the psych field seems to be listening.

The fact that you're on two different SSRI's at once generally potentiates the action of each. Lexapro and Zoloft, while they're both SSRIs, target different sertonin receptors, as well as norepinephrine receptors. It will take much more than a week to recover from these side effects. Delicate chemistry and electricity are being affected and no one knows for sure how these things work. Trust your symptoms and not ANYONE elses theoretical assumptions.

A suggestion would be to add on a small dose of Prozac during the time you're tapering off Zoloft. Prozac has a much longer half life and can smooth out the withdrawal. You might also need a mood stabiler. Klonopin, although a benzo, is also a mood stabilizer and would help with any anxiety or aggresion (I became a harpie during this time) you and your family are probably feeling about now. Also, a good quality fish oil helps to stabilize neuro cell membranes. Definitely take a high quality vitamin with 100mg B complex and high magnesium and calcium. They won't cure your symptoms but what you're going through certainly eats up these nutrients and adds to the distress.

Your readings about ADs permanently damaging our neural structure raises alot of questions and concerns for many of us. I'm off SSRI's completely now (quit in November) and on Lamictal for my symptoms which are probably Bipolar II rather than major depression. I feel that it will take at least 1-2 years before my neurons will stabilize. That's not to say that my problems will be solved, but SSRIs were an insult to my neurochemistry and that has to be healed.

BTW, why are you switching SSRI's? Zoloft is probably as good if not better than most. What is your pdoc's rationale? Are you not getting better on SSRI's in general? If you continue to not get better on SSRI type meds, consider the possibility that you need another kind of med to address a misdiagnosed condition. Good luck. Barbara

> Hi,
> I am now coming off zoloft after building up to 200 mg. after about 5 years. My doc has put me on Lexapro and is easing me off of the zoloft at the same time. I have always noticed that when I didn't have the zoloft (in the days I was navigating the public heatlh system) I would become VERY spacy and, well, it's hard to describe...it's like my brain skips a beat and the less zoloft I have, the more beats it skips, almost to the point of not being able to function. I remember the odd article I'd read about SSRIs damaging the brain and got scared. I would mention this to doctors and they would be puzzled because they said after about five days, the drug should be out of my system completely. Does this sound familiar to anyone?
> Starting the Lexipro seems to be helping the spaciness quite a bit. So far, it (Lexipro) just is making me feel letargic, tired. I know I must have patience because I have only been on it about five days now (20 mg a day) and since I have been down these roads before, I feel like I need to just wait it out.
> It's difficult on the hubby and kids in the meantime, though. Would anyone like to converse with me further about this?
> My e-mail address is mmheid511@aol.com
> thanks and any advice would be super....M.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:BarbaraCat thread:5582
URL: http://www.dr-bob.org/babble/20030113/msgs/135999.html